Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 50, NWS Tampa Bay, FL

April 16, 20076 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 16, 2007, 2:00 PM EDT for 6 counties in Florida. It took effect at Apr 17, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 2:00 PM EDT (18:00 UTC)
In effect from
Apr 17, 2007, 12:00 PM EDT
Expired
Apr 17, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 161800
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
200 PM EDT MON APR 16 2007

...VERY DRY AND BREEZY CONDITIONS THIS AFTERNOON WITH DRY CONDITIONS
CONTINUING INTO TUESDAY AS WINDS WEAKEN...

.DRY AIR HAS FILTERED ACROSS FLORIDA ON BREEZY NORTHERLY WINDS
BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE
STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF
CRITICAL HUMIDITIES WELL BELOW 35 PERCENT COMBINED WITH SUSTAINED
20 FOOT WINDS OF 15 MPH WILL PREVAIL IN MOST AREAS THROUGH EARLY
EVENING TODAY. THE DRY AIRMASS WILL CONTINUE OVER THE AREA INTO
TUESDAY AS WINDS WEAKEN.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-171130-
/O.UPG.KTBW.FW.A.0032.070417T1600Z-070417T2300Z/
/O.NEW.KTBW.FW.W.0050.070417T1600Z-070417T2300Z/
/O.CON.KTBW.FW.W.0049.000000T0000Z-070416T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
200 PM EDT MON APR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. THIS REPLACES THE FIRE WEATHER WATCH. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

REST OF THIS AFTERNOON AND EVENING: HUMIDITY HAS FALLEN TO BETWEEN
25 AND 30 PERCENT OVER INLAND AREAS AND 30 TO 34 PERCENT NEAR THE
COAST ACROSS ALL BUT SOUTHWEST FLORIDA. DURATIONS HAVE ALREADY
REACHED 3 TO 5 HOURS IN THESE AREAS...AND ANOTHER 3 TO 5 HOURS IS
LIKELY BEFORE SUNSET. IN ADDITION...20 FOOT WINDS ARE BLOWING AT
15 TO 25 MPH WITH HIGHER GUSTS. ACROSS SOUTHWEST FLORIDA...4 TO 6
HOURS OF LOW HUMIDITY IS EXPECTED ALONG WITH 20 FOOT WINDS OF 15
MPH OR GREATER.  

MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 20 TO 25 PERCENT INLAND
AND 25 TO 30 PERCENT NEAR THE COAST.

THE COMBINATION OF WIND AND LOW HUMIDITY WILL MAINTAIN THE THREAT FOR
WILD FIRE SPREAD DESPITE THE RECENT RAINFALL.

TUESDAY: CONTINUED FLOW OF UNSEASONABLY DRY AIR ALONG WITH
SLIGHTLY WARMER AFTERNOON TEMPERATURES WILL BRING HUMIDITY DOWN
ONCE AGAIN TO OR BELOW 35 PERCENT...PERHAPS A LITTLE BEFORE NOON
IN SOME AREAS. DURATIONS OF LOW HUMIDITY WILL RANGE FROM 5 TO 7
HOURS WELL INLAND...TO 3 TO 5 HOURS ACROSS COASTAL COUNTIES 15
MILES INLAND...AND LESS THAN 3 HOURS ELSEWHERE.

NORTHWEST WINDS MAY AGAIN GUST NEAR 20 MPH IN SOME LOCATIONS BUT
SUSTAINED 20 FOOT WINDS SHOULD LARGELY REMAIN JUST BELOW 15 MPH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-162300-
/O.CON.KTBW.FW.W.0049.000000T0000Z-070416T2300Z/
PINELLAS-
200 PM EDT MON APR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

HUMIDITY WILL CONTINUE TO REMAIN BETWEEN 30 AND 35 PERCENT THROUGH
THE AFTERNOON...BUT GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL
REMAIN AS WELL...MAINTAINING AN INCREASED THREAT FOR THE SPREAD OF
WILD OR BRUSH FIRE. DURATION OF LOW HUMIDITY WILL RANGE FROM 3 TO
6 HOURS TODAY.

ON TUESDAY...HUMIDITY WILL APPROACH CRITICAL THRESHOLDS...BUT
LOWER WINDS SHOULD DECREASE THE INFLUENCE OF THE VERY DRY AIR AND
ALLOW MOISTURE FROM THE GULF TO KEEP HUMIDITY VALUES GENERALLY AT
OR ABOVE 40 PERCENT. SHOULD CONDITIONS APPEAR TO BE COMING IN
DRIER...A SHORT FUSED RED FLAG WARNING MAY BE REQUIRED BY EARLY MORNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

BSG
3 follow-up statements
000 
WWUS82 KTBW 170755
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
355 AM EDT TUE APR 17 2007

...VERY DRY CONDITIONS TO CONTINUE TODAY WITH SOME GUSTY WINDS...

.THE DRY AIRMASS REMAINS ACROSS FLORIDA ON NORTHERLY WINDS BETWEEN
HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM SYSTEM
ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF CRITICAL HUMIDITIES
BELOW 35 PERCENT AND THE POSSIBILITY OF SOME SUSTAINED 20 FOOT WINDS
NEAR 15 MPH ARE EXPECTED TODAY.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-172300-
/O.CON.KTBW.FW.W.0050.070417T1600Z-070417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
355 AM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

CONTINUED FLOW OF UNSEASONABLY DRY AIR ALONG WITH SLIGHTLY WARMER
AFTERNOON TEMPERATURES WILL BRING HUMIDITIES DOWN ONCE AGAIN BELOW
35 PERCENT AROUND NOON. DURATIONS OF LOW HUMIDITY WILL RANGE FROM
5 TO 7 HOURS WELL INLAND...TO 4 TO 6 HOURS ACROSS COASTAL COUNTIES
15 MILES INLAND...AND LESS THAN 3 HOURS ELSEWHERE ALONG THE IMMEDIATE
COAST.

NORTH NORTHWEST WINDS MAY AGAIN BE GUSTY IN SOME LOCATIONS BUT
SUSTAINED 20 FOOT WINDS SHOULD LARGELY REMAIN JUST BELOW 15 MPH.

LOW HUMIDITY AND THE POSSIBILITY OF GUSTY WINDS WILL MAINTAIN THE
THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 171804
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
204 PM EDT TUE APR 17 2007

...VERY DRY CONDITIONS CONTINUING THIS AFTERNOON WITH SOME LOCALLY
GUSTY WINDS...
...MORE DRY WEATHER WEDNESDAY WITH SEVERAL HOUR DURATION OF LOW
HUMIDITY POSSIBLE OVER INLAND CENTRAL AND SOUTHERN ZONES...

.THE DRY AIRMASS REMAINS ACROSS FLORIDA ON NORTHERLY WINDS
BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE
STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. THE HIGH WILL QUICKLY
SCOOT EAST OF FLORIDA TONIGHT WHILE AN AREA OF WEAK LOW PRESSURE
MOVES ACROSS THE NORTHERN GULF ON WEDNESDAY. WEST FLOW AND DRY
AIR REMAINING SOUTH OF THE LOW WILL ALLOW WARM AFTERNOON
TEMPERATURES AND FALLING DEW POINTS...ESPECIALLY INLAND FROM THE COAST.

FLZ052-056-057-061-172300-
/O.NEW.KTBW.FW.A.0033.070418T1600Z-070418T2200Z/
/O.CON.KTBW.FW.W.0050.000000T0000Z-070417T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
204 PM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

THIS AFTERNOON: HUMIDITY HAS FALLEN TO OR BELOW 30 PERCENT AND
WILL DROP TO BETWEEN 20 AND 25 PERCENT BETWEEN 3 AND 5 PM BEFORE
RISING TOWARD EVENING. TOTAL DURATION OF HUMIDITY WILL RANGE FROM
5 TO 7 HOURS. 

IN ADDITION...A FEW SPOTS WILL HAVE GUSTY NORTHWEST WINDS OF 15
MPH OR HIGHER THROUGH 5 PM OR A BIT LATER.

WEDNESDAY AFTERNOON: DRY AIR WILL CONTINUE ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA. FROM POLK COUNTY SOUTHWARD...TEMPERATURES WILL
RISE INTO THE LOWER 80S WHILE DEW POINTS FALL INTO THE UPPER 40S
TO LOWER 50S...ALLOWING HUMIDITY TO FALL BELOW 35 PERCENT SHORTLY
AFTER NOON AND CONTINUE THROUGH LATE AFTERNOON OR EARLY EVENING. 

THERE IS STILL SOME UNCERTAINTY AS TO HOW LONG THE LOW HUMIDITY
WILL LAST...BUT CURRENT DATA SUGGEST THE POTENTIAL FOR 4 OR MORE
HOURS. IN ADDITION TO THE HUMIDITY...WEST WINDS WILL INCREASE TO
10 TO 15 MPH AND COULD GUST TO 20 MPH...WHICH WOULD EXACERBATE THE
THREAT FOR SPREAD OF ANY WILD OR BRUSH FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-049-051-055-060-062-065-172300-
/O.CON.KTBW.FW.W.0050.000000T0000Z-070417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
204 PM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THIS AFTERNOON: HUMIDITY HAS FALLEN TO OR BELOW 35 PERCENT NEAR
THE COAST...AND TO 25 TO 30 PERCENT INLAND PRIMARILY FROM PASCO
COUNTY NORTH. VALUES WILL CONTINUE TO DROP AND BOTTOM OUT BETWEEN
20 AND 25 PERCENT BETWEEN 3 AND 5 PM ACROSS THE NATURE COAST BEFORE
RISING TOWARD EVENING. TOTAL DURATION OF HUMIDITY WILL RANGE FROM
5 TO 7 HOURS ACROSS THE NATURE COAST...AND 4 TO 6 HOURS ELSEWHERE
AWAY FROM THE COAST.

IN ADDITION...A FEW SPOTS WILL HAVE GUSTY NORTHWEST WINDS OF 15
MPH OR HIGHER THROUGH 5 PM OR A BIT LATER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

BSG
000 
WWUS82 KTBW 171925
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
325 PM EDT TUE APR 17 2007

...VERY DRY CONDITIONS CONTINUING THIS AFTERNOON WITH SOME
LOCALLY GUSTY WINDS...
 ...MORE DRY WEATHER WEDNESDAY WITH SEVERAL HOUR DURATION OF LOW
HUMIDITY POSSIBLE OVER INLAND CENTRAL AND SOUTHERN ZONES...

.THE DRY AIRMASS REMAINS ACROSS FLORIDA WITH NORTHERLY WINDS
BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM
SYSTEM ALONG THE NORTHEAST U.S. COAST. THE HIGH WILL QUICKLY SCOOT
EAST OF FLORIDA TONIGHT WHILE AN AREA OF WEAK LOW PRESSURE MOVES
ACROSS THE NORTHERN GULF ON WEDNESDAY. WEST FLOW AND DRY AIR
REMAINING SOUTH OF THE LOW WILL ALLOW WARM AFTERNOON TEMPERATURES
AND FALLING DEW POINTS...ESPECIALLY INLAND FROM THE COAST.

FLZ050-172300-
/O.EXA.KTBW.FW.W.0050.000000T0000Z-070417T2300Z/
PINELLAS-
325 PM EDT TUE APR 17 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

THIS AFTERNOON: HUMIDITY HAS FALLEN BELOW 35 PERCENT AND WINDS ARE
NEAR 15 MPH. RELATIVE HUMIDITIES WILL REMAIN BELOW 35 PERCENT FOR
3 TO 5 HOURS IN PINELLAS COUNTY...AND WINDS WILL CONTINUE TO
AVERAGE BETWEEN 12 AND 16 MPH...RESULTING IN RED FLAG CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ052-056-057-061-181130-
/O.CON.KTBW.FW.W.0050.000000T0000Z-070417T2300Z/
/O.CON.KTBW.FW.A.0033.070418T1600Z-070418T2200Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
325 PM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

THIS AFTERNOON: RELATIVE HUMIDITY HAS FALLEN TO BETWEEN 15 AND 20
PERCENT AND WILL REMAIN BELOW 35 PERCENT THROUGH 7 PM. THE TOTAL
DURATION OF CRITICAL RELATIVE HUMIDITY WILL RANGE FROM 5 TO 8
HOURS.

IN ADDITION...WINDS MAY APPROACH 15 MPH AT TIMES...FURTHER
INCREASING THE FIRE DANGER.

WEDNESDAY AFTERNOON: DRY AIR WILL CONTINUE ACROSS WEST CENTRAL
AND SOUTHWEST FLORIDA. FROM POLK COUNTY SOUTHWARD...TEMPERATURES
WILL RISE INTO THE LOWER 80S WHILE DEW POINTS FALL INTO THE UPPER
40S TO LOWER 50S...ALLOWING HUMIDITY TO FALL BELOW 35 PERCENT
SHORTLY AFTER NOON AND CONTINUE THROUGH LATE AFTERNOON OR EARLY
EVENING.

THERE IS STILL SOME UNCERTAINTY AS TO HOW LONG THE LOW HUMIDITY
WILL LAST...BUT CURRENT DATA SUGGEST THE POTENTIAL FOR 4 OR MORE
HOURS. IN ADDITION TO THE HUMIDITY...WEST WINDS WILL INCREASE TO
10 TO 15 MPH AND COULD GUST TO 20 MPH...WHICH WOULD EXACERBATE
THE THREAT FOR SPREAD OF ANY WILD OR BRUSH FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-049-051-055-060-062-065-172300-
/O.CON.KTBW.FW.W.0050.000000T0000Z-070417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
325 PM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THIS AFTERNOON: RELATIVE HUMIDITY HAS FALLEN TO BETWEEN 20 AND 25 
PERCENT...ESPECIALLY JUST INLAND FROM THE COAST...AND WILL REMAIN
BELOW 35 PERCENT THROUGH 7 PM. THE TOTAL DURATION OF CRITICAL
RELATIVE HUMIDITY WILL RANGE FROM 5 TO 8 HOURS.

IN ADDITION...WINDS MAY APPROACH 15 MPH AT TIMES...FURTHER
INCREASING THE FIRE DANGER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 16, 2:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
200 PM EDT MON APR 16 2007

.SYNOPSIS...INTENSE LOW PRESSURE OVER LONG ISLAND IS BEGINNING TO
FILL IN. HIGH PRESSURE CONTINUES OVER THE NORTHWEST GULF COAST.
UPPER RIDGE AXIS IS PRETTY MUCH OVER THAT HIGH PRESSURE...LOCATED
JUST WEST OF THE MISSISSIPPI RIVER.

&&

.SHORT TERM (TONIGHT-WEDNESDAY)...DEEP LAYER HIGH WILL MIGRATE EAST
TO OUR SIDE OF THE GULF LATE TUESDAY. THE SURFACE HIGH WILL WEAKEN
TUESDAY NIGHT AS IT GETS SQUEEZED BY THE LARGE LOW STILL OVER THE
NORTHWEST ATLANTIC AND A NEW LOW DEVELOPING OVER EAST TEXAS. THE
FORECAST FOR THE LOCATION OF THE LATTER LOW HAS BEEN INCONSISTENT
FROM RUN TO RUN...BUT MODELS ARE TRENDING TOWARDS IT CROSSING NORTH
FLORIDA AT THE BEGINNING OF THE LONG TERM PERIOD. GIVEN VERY DRY
ATMOSPHERE IN PLACE TODAY AND TUESDAY...ATMOSPHERE WILL NOT HAVE
MUCH TIME TO MOISTEN AS THIS LOW APPROACHES. CURRENT FORECAST
HAS 20-30 POPS WITH HIGHEST VALUES OVER NORTH AND CENTRAL
FLORIDA. GIVEN LESS CONFIDENCE IN A MOIST SOLUTION AND LOWER
GUIDANCE VALUES...WILL CUT BACK ON POPS BY 10-20 PERCENT OVER THE
ENTIRE AREA.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL...BUT EACH
DAY WILL BE A FEW DEGREES WARMER BECAUSE OF THE INCREASING
THICKNESSES ACROSS THE STATE.

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...OVERALL AN INCREASINGLY WARM
BUT COMFORTABLE PERIOD...WITH A GREAT WEEKEND AHEAD.  WELL
ADVERTISED BY WEAK UPPER TROUGH SCOOTS BY TO THE NORTH
OVERNIGHT...TAKING WEAK SURFACE LOW PRESSURE WITH IT.  QUICK MOVING
PLUME OF LOW AND MID LEVEL MOISTURE CROSSES THE AREA OVERNIGHT...BUT
VERTICAL MOTION IS LIMITED AND WEST/NORTHWEST LOW LEVEL FLOW NOT
FAVORABLE FOR ANYTHING MORE THAN A LOW-TOPPED SHOWER OR TWO...WITH
AREAS FROM TAMPA BAY STILL FAVORED MOST.  EVEN SO...SOUNDING IS
QUITE STABLE WITH CAPES REMAINING BELOW 500 AND LIFTED INDEX ABOVE
2.0.  NO CHANGES TO THIS PERIOD...OTHER THAN TO PUSH TEMPERATURES UP
A HAIR.

THURSDAY SHOULD BE NICE BUT A HAIR WARMER AND MORE HUMID THAN WHAT
WERE SEEING NOW AS THICKNESSES ARE A BIT HIGHER WHILE LOW LEVEL
FLOW REMAINS WEST.  BY THURSDAY NIGHT...THE TROUGH IS GONE LEAVING
LIGHT NORTHERLY FLOW WHICH WILL CONTINUE INTO FRIDAY.  500 MB
HEIGHTS REMAIN CONSTANT AS WEAK WAVES OF ENERGY PINWHEEL AROUND THE
DECAYING CUTOFF EAST OF THE MID ATLANTIC REGION...AND THIS WILL LOCK
IN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY INTO
SATURDAY...MEANING CHAMBER OF COMMERCE CONDITIONS

FOR BEACH FANS...THE LATTER PORTION OF THE PERIOD (SUNDAY-MONDAY)
BRING TEMPERATURES A TAD ABOVE NORMAL AS UPPER RIDGE
BUILDS...SIMILAR TO HOW WE STARTED APRIL...WITH COMFORTABLE HUMIDITY
CONTINUING.  TEMPERATURES WILL EVENTUALLY REACH THE MID TO UPPER 80S
INLAND AND AROUND 80 OR SO AT THE COAST.

&&

.AVIATION...WINDS STILL NEAR 25 KNOTS IN SPOTS THROUGH LATE
AFTERNOON...THEN THEY FINALLY DROP BACK AND DIMINISH BELOW 10 KNOTS
EVERYWHERE THIS EVENING.  VFR CLEAR FOR MOST WITH ONLY A FEW CIRRUS
FOR THE NORTH TERMINALS TUESDAY.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT.
BUOY 42039 HAS SEAS COMING BELOW 7 FEET WITH GUSTS TO AROUND 20
KNOTS. CURRENT FORECAST CALLS FOR ADVISORIES TO END OVER THE GULF AT
4 PM. WILL ADD EXERCISE CAUTION THROUGH THE EVENING AND HAVE THAT
END AT MIDNIGHT. FOR THE BAY STILL ON TRACK TO END EXERCISE CAUTION
THREAT AT 4 PM AND WILL NOT HAVE ANY HEADLINES ON THE AFTERNOON
PACKAGE.

&&

.FIRE WEATHER...CURRENT RED FLAG ON TRACK. FORECAST HUMIDITIES LOOK
ON TRACK FOR TOMORROW AS WELL AND WILL UPGRADE THE CURRENT FIRE
WEATHER WATCH TO A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  54  75  57  77 /   0   0   5  10
FMY  52  80  58  80 /   0   0   5  10
GIF  51  79  55  80 /   0   0   5  10
SRQ  54  74  57  76 /   0   0   5  10
BKV  44  75  47  77 /   0   0   5  20
SPG  59  75  63  77 /   0   0   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT TUESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT EDT
     TONIGHT FOR ALL GULF WATERS.

&&

SHORT TERM...RJS
LONG TERM/AVIATION...BSG
Hazardous weather outlook, Apr 16, 5:01 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT MON APR 16 2007

FLZ039-042-043-048>052-055>057-060>062-065-161500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR IN THE WAKE OF YESTERDAYS FRONT WILL RESULT IN AFTERNOON HUMIDITIES
BELOW 35 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING IS EFFECT TODAY
FOR ALL LOCATIONS.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT ON COASTAL AND TAMPA BAY
WATERS THROUGH THE AFTERNOON. NORTHWEST WINDS UP TO 25 KNOTS WITH
GUSTS UP TO NEAR 30 KNOTS AND SEAS UP TO 11 FEET EARLY THIS
MORNING WILL BE DIMINISHING DURING THE DAY.

...COASTAL FLOOD IMPACT...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 800 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH PRESSURE MOVING OVER THE GULF OF MEXICO WILL CONTINUE TO PROVIDE
A DRY AIRMASS TUESDAY WITH A FIRE WEATHER WATCH IN EFFECT FOR AREAS
AWAY FROM THE COAST.

A WEAK FRONTAL BOUNDARY WILL SWING ACROSS FLORIDA FROM THE WEST WEDNESDAY
WITH A CHANCE OF SHOWERS OR THUNDERSTORMS. WIDELY SCATTERED SHOWERS
WILL END DURING WEDNESDAY EVENING AS THE FRONT EXITS TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 5:32 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter8 hr
Apr 16, 2:57 PM EDTMarine Weather StatementTBW5 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.